Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 85, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 23, 2006, 6:52 PM CDT for Real County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 6:52 PM CDT (23:52 UTC)
- Expired
- Sep 23, 2006, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 66 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 9:13 PM CDT | FLOOD | 2 E Leakey, TX | HIGHWAY 337 CLOSED DUE TO WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3490 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 232354
FFWEWX
TXC385-240245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 PM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
REAL
* UNTIL 945 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER REAL COUNTY PRODUCING VERY HEAVY
DOWNPOURS WITH RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2963 10001 2964 9963 2991 9962 2992 9999
2976 10002
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:49 PM CDT, 3 minutes earlier.
Area forecast discussion, Sep 23, 6:49 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 PM CDT SAT SEP 23 2006 .AVIATION... CURRENT ROUND OF CONVECTION SHOULD DIMINISH IN THE NEXT COUPLE OF HOURS...WITH ANOTHER ROUND POSSIBLE LATER TONIGHT AS A SECOND COLD FRONT PUSH HITS OUR AREA. ONLY MVFR CIGS ARE FORECAST WITH THUNDERSTORMS TONIGHT. LOW LEVEL WINDS WILL GENERALLY BE OUT OF THE NORTH OR NORTHEAST. VFR CONDITIONS FORECAST TO PREVAIL BY 12- 15Z SUNDAY MORNING AS THE FRONT PUSHES SOUTH OF OUR AREA AND CARRIES THUNDERSTORMS WITH IT. && .PREV DISCUSSION... (ISSUED 319 PM CDT SAT SEP 23 2006) DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BACKBUILDING ALONG A COLD FRONT THAT EXTENDS ALONG A WACO TO LLANO TO JUNCTION TO DRYDEN LINE WITH SHOWERS CONTINUING ALONG A GRAVITY WAVE THAT EXTENDS ALONG A COLLEGE STATION TO GONZALES TO PLEASANTON LINE. MEANWHILE, UPPER SHORT-WAVE AND SPEED MAX APPROACHING SOUTH CENTRAL TEXAS, PWS IN THE 1.6 TO 2 INCH RANGE, DECENT SHEAR NOTED ON AREA VWPS, AND CAPES IN THE 2000 TO 4000 J/KG RANGE. THUS THE STAGE IS SET FOR A CONVECTIVELY ACTIVE SATURDAY NIGHT INTO SUNDAY GOING WITH GUIDANCE POPS. MOST OF THE MAIN STORMS TO BE ALONG THE FRONT, HOWEVER SOME BROKEN LINE SEGMENTS AND ISOLATED STORMS WILL BE IN THE VICINITY OF THE FRONT AND BEHIND TO THE 850 MB FRONT. SEVERE STORMS ARE POSSIBLE BASED ON THE ABOVE PARAMETERS WITH DAMAGING WINDS THE MAIN THREAT WITH LESSER CHANCES OF LARGE HAIL AND ROTATING STORMS. PWS WILL RISE TO AROUND 2.5 INCHES ALONG THE FRONT AND TRAINING OF STORMS CAN BE EXPECTED WHICH WILL LEAD TO LOCALLY HEAVY RAINFALL. THERE WILL BE A HIGHER RISK OF FLASH FLOODING IN THE URBAN AREAS OF AUSTIN AND SAN ANTONIO DUE TO MUCH A FASTER HYDROLOGIC RESPONSE THERE. WILL HOLD OFF ON FLASH FLOOD WATCH FOR NOW, HOWEVER EVENING SHIFT MAY HAVE TO ISSUE ON DEPENDING ON HOW PATTERN EVOLVES. RAINS WILL END FROM NORTH TO SOUTH LATER TONIGHT AND SUNDAY AS 850 MB FRONT MOVES ACROSS AREA AND UPPER LEVEL FEATURES MOVE EAST. RIDGES AT THE SURFACE AND ALOFT WILL BUILD INTO THE AREA BY SUNDAY NIGHT INTO MONDAY AND THEN PERSIST INTO MIDDLE OF THE WEEK BRINGING A FEW DAYS OF FAIR WEATHER. FLOW ALOFT CONTINUES TO AMPLIFY LATER IN THE WEEK LEADING TO ANOTHER COLD FRONTAL PASSAGE AND A SLIGHT CHANCE OF SHOWERS WEDNESDAY NIGHT THROUGH FRIDAY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/11/PM/DC
Hazardous weather outlook, Sep 23, 5:10 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CDT SAT SEP 23 2006 TXZ171>173-183>194-202>209-217>225-228-241015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 510 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT AND EARLY SUNDAY MORNING. THUNDERSTORMS WILL FORM ALONG THE FRONTAL BOUNDARY...BRINGING A GOOD CHANCE FOR RAIN ACROSS THE REGION. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. IN ADDITION...SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ALONG AND EAST OF THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE POTENTIAL FOR HEAVY RAINS AND SEVERE THUNDERSTORMS WILL CONTINUE ALONG THE FRONTAL BOUNDARY THROUGH SUNDAY MORNING AS THE COLD FRONT PROGRESSES SOUTHWARD. THE FRONT IS EXPECTED TO REACH THE TEXAS COAST BY SUNDAY AFTERNOON...ENDING THE SEVERE WEATHER THREAT FOR SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH EARLY SUNDAY MORNING.
In the hours before
Special weather statement, Sep 23, 3:51 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT SAT SEP 23 2006 TXZ171>173-183>194-202>209-217>225-228-240500- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 351 PM CDT SAT SEP 23 2006 ...STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT INTO EARLY SUNDAY... A SURFACE COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT AND EARLY SUNDAY. THESE FEATURES WILL GENERATE SHOWERS AND THUNDERSTORMS. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WILL DAMAGING WINDS WITH LESSER CHANCES OF LARGE HAIL AND ROTATING STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH STORMS MOVING OVER THE SAME AREAS. MOST AREAS WILL AVERAGE AROUND ONE INCH WITH ISOLATED SPOTS RECEIVING 3 TO 5 INCHES. THE URBAN AREAS OF AUSTIN AND SAN ANTONIO WILL HAVE THE GREATEST RISK OF FLASH FLOODING DUE A FASTER RESPONSE FROM CONCRETED CHANNELS. THE RAINS WILL END FROM NORTH TO SOUTH LATER TONIGHT INTO SUNDAY MORNING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON THIS EVOLVING WEATHER EVENT.
Local storm report, Sep 23, 5:11 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG SPICEWOOD 30.48N 98.17W
09/23/2006 BURNET TX CO-OP OBSERVER
BACK PORCH ROOF DAMAGE. TREES DOWN.
&&
DCLocal storm report, Sep 23, 5:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 PM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 11 N AUSTIN 30.47N 97.75W
09/23/2006 M1.00 INCH WILLIAMSON TX PUBLIC
INTERSECTION OF PARMER LANE AND LOOP ONE.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:21 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 24 min |
| Sep 23, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 41 min |
| Sep 23, 6:57 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 38 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.